Toes burning again

I've been taking aspirin for about 18 months after being diagnosed with ET. At first, the awful burning in my toes all but disappeared. Over the last month though, the pain is slowly returning. I am also getting increasingly exhausted, and my heart is having runs of ectopic beats that drives me mad. Is any of that a sign that my ET is getting worse? I'm not due to back until September, and trying to get a GP apt is beyond a joke. My platelets have been running at around the 1400 mark the last few times they were checked. I just don't feel quite right. Thanks my lovelies

6 Replies

oldestnewest
  • Sorry you are feeling rough Lynnie - I think it would be sensible to ensure your GP does see you and get a blood count done or even better is it possible to phone your Haem dept and get your appointment changed to an earlier one? I think if ever symptoms are increasing a little it is good to see how your platelets are going - all the best

  • Hi Lynnie

    Sorry to hear you feel your ET is worse and cannot get an appointment with your GP. I also get burning toes but it's my hands just now. I've been running them under cold water on and off today. As for the exhaustion try and rest as often as you can till it passes. Have you had your heart checked out by a cardiologist ? Or on any Meds for runs of ectopic beats ? I imagine that would be quite frightening for you. Hope you get some medical input soon.

    Best wishes lainy 😊

  • Thanks for the reply. I had an echocardiogram that showed the ectopic beats, and some backflow from the aorta, but the dr said it was 'within normal parameters' ! Well. when you feel like you have a bird fluttering in your chest all the time so much so you can't sleep, it doesn't feel normal. Doctors can be so dismissive; thank god for lovely people like you, Lainy. I do have a GP appointment in 2 weeks, so I am going to ask her to write to my haematologist to get my scheduled apt (in Sep) brought forward. Fingers crossed!

  • I had burning toes (just felt like someone was pressing a red hot iron on them) however it was the Hydroxycarbamide that caused that, which you're not on. The pain was neuropathy, nerve damage, I now take Amitriptyline for it, it takes a couple of weeks to kick in but it has really helped. I know some people have said ET can cause neuropathy, something to do with circulation I think. When you see your GP ask about Amitriptyline. I was changed to Anagrelide but the neuropathy has stayed, I've tried cutting the Amitriptyline out but it comes back. It wasn't until I also developed ulcers on my toes that didn't heal that I was prescribed Amitriptyline. 😳

    I hope you can get an appointment soon (a lot easier said than done!)

    Best wishes

    Lizzie

  • I have plebotomies in addition to Hydroxurea. Check out symptoms of iron deficiency as a possibility. I also have the neuropathy some days more than others. My diagnosis was primary myelofibrosis in 2015. Good luck.

  • I do sympathise.

    I've had E.T. for over 12 years now and still suffer from the burning of skin especially in my feet. Last night was particularly bad. I've been on Hydroxycarbamide for 12 years but had the burning of skin before I was taking the medication. I'm sure it something to do with the circulation problems we have.

    As for the ectopic heartbeats I, too , suffer from them. I am on medication though, bisoprolol. Sometimes, I do still feel some fluttering and this seems to coincide with raised platelets.

    Hope you get sorted out soon.

You may also like...